Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Northern Indiana

May 11, 2014LaPorte County, Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2014, 7:49 PM CDT for LaPorte County, Saint Joseph County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2014, 7:49 PM CDT (00:49 UTC)
Expired
May 11, 2014, 8:15 PM CDT
In force
26 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties LaPorte County, IN, Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2685 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2685 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KIWX 120049
SVRIWX
INC091-141-120115-
/O.NEW.KIWX.SV.W.0008.140512T0049Z-140512T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 915 PM EDT/815 PM CDT/

* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA PORTE...
  AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH LIBERTY AROUND 900 PM EDT.
  LAKEVILLE AND SOUTH BEND AROUND 910 PM EDT.
  GULIVOIRE PARK AROUND 915 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CRUMSTOWN.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 51 AND
80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4176 8619 4149 8619 4149 8666 4176 8674
TIME...MOT...LOC 0049Z 269DEG 36KT 4159 8656

HAIL...<.75IN
WIND...60MPH

$$

BENTLEY
1 follow-up statement
203 
WWUS53 KIWX 120103
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT SUN MAY 11 2014

INC091-141-120115-
/O.CON.KIWX.SV.W.0008.000000T0000Z-140512T0115Z/
ST. JOSEPH IN-LA PORTE IN-
903 PM EDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LA PORTE AND ST. JOSEPH COUNTIES UNTIL 915 PM EDT/815 PM CDT/...

AT 858 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
NORTH LIBERTY...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GULIVOIRE PARK AND SOUTH BEND AROUND 910 PM EDT.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 57 AND
79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4149 8654 4176 8662 4176 8619 4149 8619
TIME...MOT...LOC 0103Z 267DEG 36KT 4161 8637

HAIL...<.75IN
WIND...60MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:18 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 11, 6:18 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT SUN MAY 11 2014

.SYNOPSIS...
ISSUED AT 705 PM EDT SUN MAY 11 2014

A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT. THUNDERSTORMS
ARE EXPECTED TO INCREASE IN COVERAGE THIS EVENING. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ALONG WITH THE POSSIBILITY OF HAIL. LOW
TEMPERATURES WILL ONLY FALL INTO THE LOWER TO MID 60S. THERE IS A
CHANCE OF THUNDERSTORMS MONDAY WITH HIGHS IN THE LOWER TO MIDDLE 80S.

&&

.UPDATE...
ISSUED AT 705 PM EDT SUN MAY 11 2014

RADAR AND SATELLITE TELLS THE STORY THIS EVENING. COMPLEX
CONVECTIVE PATTERN HAS EVOLVED WITH UPSTREAM MCS OVER IL MOVING
EAST WHILE INTERSECTING NORTHWARD MOVING LINE OF STORMS ALONG WARM
FRONT ACROSS IL. AN ADDITIONAL LINE OF CONVECTION HAS ALSO
DEVELOPED FURTHER SOUTH OVER SOUTHERN IL AND IN. ALL THIS ACTIVITY
IS LIFTING NORTH NORTHEAST WHILE SLIDING EAST. EXPECT TSRA TO
INCREASE IN COVERAGE ACROSS THE AREA THIS EVENING WITH LOCALLY
HEAVY RAIN AND HAIL POSSIBLE. SEVERE HAIL REMAINS POSSIBLE THROUGH
THE EVENING GIVEN CAPE AND MODEST SHEAR. GIVEN ORIENTATION OF LOW
LEVEL JET AND EAST-WEST BOUNDARY ALONG WITH INCREASING MOISTURE
ADVECTION AND RISING PWATS...HEAVY RAIN THREAT GROWING OVERNIGHT.
SEE LATEST SATELLITE DISCUSSION FROM NESDIS FOR MORE INFORMATION.
HAVE ADDED LOCALLY HEAVY RAIN TO MOST OF AREA WITH EXCEPTION OF
FAR EAST...BUT THIS AREA WILL NEED TO BE WATCHED DEPENDING ON
TRAINING AND EVOLUTION OF MCS NEXT SEVERAL HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 241 PM EDT SUN MAY 11 2014

NEAR TERM FOCUS WILL BE ON MCS MOVING ACROSS IOWA THIS AFTERNOON.
LATEST SFC ANALYSIS SHOWS WARM FRONT MAKING A NORTHWARD PUSH THIS
AFTERNOON INTO SOUTHERN LOWER MICHIGAN WHICH MAY TREND MCS TRACK
FURTHER NORTH AND LIMIT ANY POTENTIAL IMPACT ON OUR CWA THIS
EVENING. HAVE BUMPED UP POPS IN NW CWA BUT STILL KEEPING IN CHANCE
RANGE. WATER VAPOR IMAGERY DEPICTING DEEP UPPER TROF OVER THE
ROCKY MNTNS WITH UPPER LOW CENTERED OVER THE FOUR CORNERS THIS
AFTERNOON. STRONG UPPER JET DYNAMICS ROUNDING THE BASE OF THE TROF
WILL EJECT DEVELOPING SFC LOW TOWARD THE UPPER MS VALLEY ON
MONDAY. THIS WILL HAVE THE FORECAST AREA IN WARM SECTOR DURING THE
DAY ON MONDAY. AIRMASS WILL DESTABILIZE IN THE AFTERNOON WITH
CAPES AOA 1500J/KG OVER MUCH OF AREA. LIMITING FACTOR WILL BE LACK
OF ANY LARGE SCALE FORCING TO INITIATE CONVECTION SO WILL STAY
WITH CHC/SLGT CHC. SFC LOW CONTINUES NE TRACK INTO FAR NW GREAT
LAKES REGION MONDAY NIGHT AND WILL HAVE COLD FRONT APPROACHING THE
WESTERN CWA EARLY TUESDAY MORNING AND BRING WITH IT INCREASING
CHANCES FOR GOOD AREAL PRECIP COVERAGE. MILD TEMPS CAN BE EXPECTED
THROUGH THE FCST PERIOD WITH TEMPS 15-20F ABOVE NORMAL.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 241 PM EDT SUN MAY 11 2014

WARM UPR RIDGE OF LATE WILL GIVE WAY TO EWD PROGRESSIVE DEEP UPR
TROUGH THIS PD...DETAILS OF WHICH HAVE MORPHED INTO A SOLID
CONSENSUS W/NEWD EJECTION OF A COHERENT TRAILING SFC WAVE THROUGH
THE WRN LAKES ON WED.

TO BEGIN...LTL XPCD WITHIN CAPPED WARM SECTOR MON NIGHT AS CWA
REMAINS WELL DETACHED FM SYNOPTIC FOCUSING MECHANISMS YET WILL HOLD
W/SLGT CHC MENTION NW THIRD PER POSSIBILITY OF EWD PROGRESSION OF
CORN BELT CONVN. OTRWS LEAD SW LIFTS INTO ONTARIO TUE AS SECONDARY
DIGS THROUGH BASE OF CNTRL US TROUGH ACRS W TX. SFC BNDRY XPCD TO
STALL OVR EITHER CNTRL OR ERN CWA IN RESPONSE AND GENERALLY HEDGED
TWD MIDDLE GROUND SOLUTIONS. THAT SAID...XPC DECAYING AREA OF SHRA
AND PERHAPS ISOLD THUNDER TUE AM FOLLOWED BY REDVLPMNT ALG/AHD OF
SFC BNDRY TUE AFTN.

AFT THAT ATTN SHIFTS TWD NEWD EJECTION OF SECONDARY SFC WAVE WED.
MOST MED RANGE SOLUTIONS INDICATE PHASING ALOFT WED NIGHT W/IMPLIED
IMPRESSIVE MID LVL FGEN DVLPG UNDERNEATH FVRBL JET STREAK ALOFT
POSITIONED THROUGH THE WRN LAKES AND THE MOST FVRBL TIME FOR A
WIDESPREAD MODEST RAINFALL...BEFORE COLD POCKET ALOFT SETTLES IN
OVERHEAD W/DIURNALLY DRIVEN AFTN SHRA THREAT THU/FRI OVR ERN AREAS.

SEASONABLY MILD TEMPS ON TUE WILL BE REPLACED BY SEASONABLY COOL
TEMPS THROUGH THE REMAINDER OF THE PD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT
715 PM EDT SUN MAY 11 2014

RADAR AND SATELLITE SHOWS CONVECTION OVER IL LIFTING NORTHEAST
TOWARD KSBN. HAVE CONTINUED TSRA THERE AFTER 01Z WITH MVFR AND
BRIEF IFR CONDITIONS POSSIBLE WITH HEAY RAIN. HAIL A POSSIBILITY
AS WELL. KFWA A LITTLE MORE UNCERTAIN BUT TRENDS SUGGEST TSRA
COULD GET INTO THE VICINITY AFTER 03 TO 04Z. FORECAST REMAINS
UNCERTAIN LATE TONIGHT INTO MONDAY AND IS DEPENDENT ON OVERNIGHT
CONVECTIVE TRENDS AND BOUNDRY LOCATIONS. HAVE LEFT CONDITIONS VFR
AFTER 12Z BUT COULD BE LINGERING TSRA WITH ADDITIONAL TSRA CHANCES
IN AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...LASHLEY
SYNOPSIS...JT
SHORT TERM...JAL
LONG TERM...T
AVIATION...JAL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 11, 3:40 AM CDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT SUN MAY 11 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EDT SUN MAY 11 2014 /340 AM CDT SUN MAY 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH A
SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND
EVENING. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH TUESDAY
EVENING...BEST CHANCES TUESDAY AFTERNOON WHEN A FEW THUNDERSTORMS
MAY BECOME STRONG TO SEVERE. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 11, 4:20 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT SUN MAY 11 2014

OHZ025-112145-
ALLEN OH-
520 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD ALLEN COUNTY...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIMA...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  LAFAYETTE AND HARROD...
  BEAVERDAM AND ROCKPORT...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
      4069 8422 4069 8438 4081 8437 4080 8433
      4085 8432 4085 8411 4088 8409 4090 8387
      4065 8387
TIME...MOT...LOC 2121Z 244DEG 19KT 4080 8405

BENTLEY
Local storm report, May 11, 4:22 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             LIMA                    40.74N  84.11W
05/11/2014  M0.50 INCH       ALLEN              OH   TRAINED SPOTTER

&&

BENTLEY
Special weather statement, May 11, 5:03 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EDT SUN MAY 11 2014

INZ026-027-033-034-112230-
ADAMS IN-BLACKFORD IN-JAY IN-WELLS IN-
603 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN BLACKFORD AND JAY
COUNTIES...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENNVILLE...OR 7 MILES NORTH OF DUNKIRK...
MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PENNVILLE...BALBEC AND COMO...
  BALBEC...FIAT AND NOTTINGHAM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4039 8521 4039 8523 4052 8533 4059 8519
      4059 8480 4039 8480 4035 8521
TIME...MOT...LOC 2203Z 248DEG 11KT 4048 8523

BENTLEY
Special weather statement, May 11, 5:22 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT SUN MAY 11 2014

OHZ016-025-112245-
ALLEN OH-PUTNAM OH-
622 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD ALLEN AND SOUTHERN PUTNAM
COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS GROVE TO 6
MILES EAST OF FORT SHAWNEE TO FORT SHAWNEE...MOVING NORTHEAST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BLUFFTON...
  COLUMBUS GROVE...
  PANDORA...
  WESTMINSTER...
  LAFAYETTE...
  ROCKPORT...BEAVERDAM AND HARROD...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4064 8388 4064 8410 4064 8411 4066 8411
      4065 8421 4069 8422 4069 8430 4094 8427
      4100 8388 4093 8387 4065 8387
TIME...MOT...LOC 2222Z 246DEG 13KT 4088 8413 4069 8401
          4062 8413

BENTLEY
Special weather statement, May 11, 5:33 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 PM EDT SUN MAY 11 2014

INZ026-027-034-112300-
ADAMS IN-JAY IN-WELLS IN-
633 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD JAY COUNTY...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENNVILLE...OR 6 MILES NORTHWEST OF
PORTLAND...MOVING EAST AT 15 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PORTLAND...COLLEGE CORNER AND LIBER...
  BRYANT...
  WESTCHESTER...TRINITY AND NEW CORYDON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4038 8513 4058 8517 4059 8480 4036 8480
TIME...MOT...LOC 2233Z 249DEG 15KT 4048 8507

BENTLEY
Special weather statement, May 11, 6:12 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT SUN MAY 11 2014

OHZ024-025-112345-
ALLEN OH-VAN WERT OH-
712 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD ALLEN AND SOUTHEASTERN VAN WERT
COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCERVILLE...OR 8 MILES SOUTH OF
DELPHOS...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT SHAWNEE...
  LIMA...
  ELIDA...
  KEMP AND HUME...
  KEMP...
  ROUSCULP...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 138.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
      4069 8422 4068 8444 4073 8444 4073 8449
      4078 8449 4088 8388 4065 8387
TIME...MOT...LOC 2312Z 252DEG 15KT 4073 8428

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:10 PM CDTSevere Thunderstorm WarningIWXLaPorte50 min
May 11, 8:24 PM CDTSpecial Weather StatementIWXBlackford, Grant, Jay51 min
May 11, 9:21 PM CDTSpecial Weather StatementIWXWhite24 min
May 11, 9:32 PM CDTFlash Flood WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more3 hr
May 11, 9:45 PM CDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley3 hr
May 11, 9:49 PM CDTSpecial Weather StatementIWXAllen, DeKalb56 min
May 11, 10:24 PM CDTSpecial Weather StatementIWXMiami, Wabash36 min
May 11, 10:59 PM CDTSpecial Weather StatementIWXGrant, Huntington31 min
May 11, 11:29 PM CDTSpecial Weather StatementIWXBlackford, Wells31 min
May 11, 11:54 PM CDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells36 min
May 12, 12:26 AM CDTSpecial Weather StatementIWXAdams34 min
May 12, 12:31 AM CDTAreal Flood AdvisoryIWXAdams, Allen3 hr
May 12, 4:16 AM CDTSpecial Weather StatementIWXWells29 min
May 12, 5:13 AM CDTSpecial Weather StatementIWXDeKalb32 min
May 12, 9:23 AM CDTSmall Craft AdvisoryIWX11 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.